Wyoming, 2010Tornadoes and Flash Flooding in Wyoming, May 18, 2010
May 18, 2010 · NWS CYS · 30 events in 1 county or zone
Southeast low level wind flow increased ahead of a low pressure system over northern Colorado the afternoon of May 18 2010. A strong low level southeast jet combined with dynamics of the low to create a favorable environment for severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $117,000
- Crop damage
- $300
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southeast low level wind flow increased ahead of a low pressure system over northern Colorado the afternoon of May 18 2010. A strong low level southeast jet combined with dynamics of the low to create a favorable environment for severe thunderstorms. By mid afternoon thunderstorms over northern Colorado began to rotate, producing a tornado just south of the Wyoming state line south of Cheyenne. Severe thunderstorms continued into the evening hours of the 18th producing severe weather across the Nebraska panhandle and extreme southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 18, 1:24 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, May 18, 1:24 PM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT TUE MAY 18 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY
SHORTWAVE PRESENTLY MOVING NORTHEAST INTO CO IS ENHANCING THE
LIFT FOR CONVECTION THIS AFTERNOON. OTHER FACTORS FOR SEVERE
WEATHER THIS AFTERNOON AND EARLY EVENING ARE SUFFICIENT LOW-LEVEL
CONVERGENCE ALONG THE LARAMIE RANGE...SOUTHEAST LOW LEVEL
TRANSPORT OF 50-DEGREE DEW POINTS...AND LEFT FRONT QUADRANT JET
DIVERGENCE COINCIDING WITH FAVORABLE DIFFLUENT FLOW. THERMODYNAMIC
INSTABILITIES WILL PEAK DURING THE MID-LATE AFTERNOON WITH LIFTED
INDICES OF -2 TO -4C AND SURFACE-BASED CAPES FROM 500 TO 1000
J/KG. WHILE SHEAR WILL BE LIMITED FOR ROTATING UPDRAFTS AND
SUPERCELLS...IT WILL BE SUFFICIENT FOR SOME MULTICELL STORMS
PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS PORTIONS OF
SOUTHEAST WY. THE BEST THREAT FOR ISOLATED TORNADOES WILL BE OVER
EASTERN CO. THE SEVERE WEATHER THREAT WILL DIMINISH THIS
EVENING...THEN TRANSITION TO MODERATE TO LOCALLY HEAVY RAINFALL
POTENTIAL ON WEDNESDAY AS THE UPPER LOW PRESSURE SYSTEM MEANDERS
OVER THE REGION. PRECIPITABLE WATER VALUES WILL VARY FROM ONE HALF
TO ONE INCH EAST OF THE LARAMIE RANGE. WITH COLDER AIR ALOFT
ASSOCIATED WITH THE UPPER LOW...INSTABILITY WILL BE SUFFICIENT
FOR ISOLATED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. THE
NUMERICAL MODELS CONTINUE TO DEPICT ONE HALF TO ONE INCH OF
MEASURABLE PRECIPITATION THROUGH WEDNESDAY...BEFORE GRADUALLY
TAPERING OFF WEDNESDAY NIGHT. QPF AMOUNTS HAVE TRENDED DOWN OVER
THE SIERRA MADRE AND SNOWY RANGES...WHICH WILL ALLEVIATE THE
RUNOFF FROM RAIN OVER THE SNOW PACK. THIS SITUATION WILL CONTINUE
TO BE MONITORED CLOSELY DURING THE SHORT TERM. PRECIPITATION
CHANCES DECREASE TO LESS THAN 10 PERCENT THURSDAY AFTERNOON AS AN
UPPER LEVEL RIDGE BUILDS OVERHEAD AND CULPRIT UPPER TROUGH SHIFTS
EAST OF THE REGION. IT WILL BE MILD TONIGHT IN ADVANCE OF THE
FRONT AND UPPER LOW WITH 30S AND 40S. IT WILL BE ABOUT 10 DEGREES
COOLER WEDNESDAY OWING TO CLOUD COVER AND PRECIPITATION. THE
HIGHER ELEVATIONS OF THE SNOWY AND SIERRA RANGES COULD SEE UP TO A
FEW INCHES OF SNOW THROUGH WEDNESDAY NIGHT. LOWS WEDNESDAY NIGHT
WILL BE UP TO 5 DEGREES COOLER THAN TONIGHT. FINALLY...A DECENT
MODERATION IN TEMPERATURES TO NEAR NORMAL ARE FORECAST FOR
THURSDAY WITH THE UPPER RIDGE AND RISING 700MB TEMPS.
&&
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MILD AND UNSETTLED WEATHER FORECAST TO CONTINUE ACROSS THE AREA
AS A LONG WAVE TROUGH WILL BE ANCHORED OVER THE NORTHERN ROCKIES
AND WESTERN CONUS. THIS QUASI-STATIONARY TROUGH WILL EJECT PERIODIC
SHORTWAVES OVER OUR AREA DURING THE PERIOD. WHILE THE MODELS ARE
IN GOOD AGREEMENT IN LARGE SCALE DUE TO THE PERSISTENCE OF THIS
WEATHER SYSTEM...SMALL SCALE EVENTS WILL BE TRICKY TO FORECAST...
ESPECIALLY TIMING THUNDERSTORMS AND CLOUD COVER IN THE LONG RANGE.
AT THIS POINT...IT APPEARS THE BEST CHANCES FOR THUNDERSTORMS
WILL BE SUNDAY THROUGH TUESDAY...WITH MORE ISOLATED ACTIVITY NOT
OUT OF THE QUESTION ON THE OTHER DAYS. SEASONABLE TEMPERATURES
WILL CONTINUE THROUGH THE PERIOD AS A SOUTHWEST FLOW REGIME IS
FORECAST. THE CURRENT THOUGHT IS PRECIPITATION AND CLOUDS WILL KEEP
TEMPERATURES FROM RISING TOO MUCH ABOVE NORMAL AT THIS TIME.
PRECIPITATION WILL BE MAINLY IN THE FORM OF SHOWERS AND A FEW
STORMS AS INSTABILITIES CONTINUE TO BE UNIMPRESSIVE.
&&
.AVIATION...18Z TAF ISSUANCE
MVFR CEILINGS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE WILL GRADUALLY LIFT TO VFR THIS AFTERNOON. SHOWERS AND
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE FROM SOUTH TO NORTH
ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE
STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. OUTSIDE
OF THE STORMS...WINDS WILL BE SOUTH TO SOUTHEAST 10-15 KT WITH
GUSTS TO 30 KT AT TIMES. SHOWERS WILL LINGER INTO THE OVERNIGHT
HOURS...ESPECIALLY EAST OF THE LARAMIE RANGE AS A LOW PRESSURE
SYSTEM ALOFT DRIFTS EASTWARD. WINDS WILL SHIFT TO THE WEST AND
SOUTHWEST OVER SOUTHEAST WY TONIGHT AS A PACIFIC COLD FRONT
MOVES INTO THE AREA. WITH AMPLE LOW LEVEL MOISTURE IN PLACE...
CEILINGS AND VISIBILITIES WILL ONCE AGAIN LOWER TO MVFR EAST OF
THE LARAMIE RANGE...AND PERSIST THROUGH WEDNESDAY MORNING.
&&
.FIRE WEATHER...
MODERATE TO HIGH FUEL MOISTURE...LOW FIRE DANGER AND ABOVE NORMAL
RAIN CHANCES WILL PRECLUDE RED FLAG CONCERNS THROUGH WEDNESDAY.
DRIER CONDITIONS AND WARMER TEMPERATURES ARE FORECAST FOR THURSDAY
AND FRIDAY.
&&
.HYDROLOGY...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING
WIDESPREAD RAINFALL TO THE EASTERN WYOMING PLAINS AND WESTERN
NEBRASKA. THE LATEST MODEL GUIDANCE SHOWS FROM 0.50 TO 1.25 INCHES
OF PRECIPITATION FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR
AREAS ALONG AND EAST OF THE LARAMIE RANGE. RIVERS CONTINUE BELOW
CAUTION STAGES AT THIS TIME...HOWEVER GRADUAL RISES ARE EXPECTED
THIS WEEK. MOREOVER...STRONGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING WILL INCREASE THE THREAT FOR LOCALIZED URBAN
AND SMALL STREAM FLOODING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...EDDY
Hazardous weather outlook, May 18, 12:50 PM MST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT TUE MAY 18 2010
WYZ101>103-106>108-116>119-191200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
150 PM MDT TUE MAY 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTHEAST
ACROSS THE AREA THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF
THE STORMS COULD BECOME SEVERE BY MID AFTERNOON THROUGH THE EARLY
EVENING WITH HAIL AND STRONG GUSTY WINDS THE PRIMARY
THREAT...ESPECIALLY SOUTH OF A LINE FROM DOUGLAS TO LUSK. LOCALLY
HEAVY RAINFALL IN THE STRONGER STORMS MAY RESULT IN LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES
EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY
RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES
WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF
THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE
AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS
THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BY 3 PM THIS AFTERNOON THROUGH
THE EARLY EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ104-105-109>115-191200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
150 PM MDT TUE MAY 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS
THE AREA THIS AFTERNOON AND EVENING. THE STRONGER STORMS MAY
PRODUCE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES
EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY
RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES
WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF
THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE
AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS
THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
Event by event
9 tornado, 9 flash flood, 8 hail, 3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Tornado, Laramie
- When
- May 18, 2:40 PM MST to 2:50 PM MST
- Where
- Laramie County, 18 mi W of Carpenter
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.030, -104.715
Tornado crossed the Colorado/Wyoming state line and weakened considerably as it moved north at 240MST. The tornado moved over all rural uninhabited country and no property damage was observed or reported.
Tornado, Laramie
- When
- May 18, 2:41 PM MST to 2:45 PM MST
- Where
- Laramie County, 3 mi S of Cheyenne
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.087, -104.820
Spotter reported tornado roping out and dissipating. Spotter location was at end of Christian Road looking southwest.
Tornado, Laramie
- When
- May 18, 2:45 PM MST to 2:46 PM MST
- Where
- Laramie County, 18 mi W of Carpenter
- Rating
- EF0
- Path length
- 5 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.030, -104.715
Spotter Looking west from Carpenter. Spotter location was Speer Wyoming. Nickel sized hail reported at his location.
Hail, Laramie
- When
- May 18, 2:53 PM MST to 2:54 PM MST
- Where
- Laramie County, Cheyenne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -104.820
Spotter located in south Cheyenne.
Hail, Laramie
- When
- May 18, 3:04 PM MST
- Where
- Laramie County, 6 mi S of Cheyenne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.043, -104.820
Intersection of U.S. 85 and Terry Ranch Road.
Hail, Laramie
- When
- May 18, 4:00 PM MST to 4:01 PM MST
- Where
- Laramie County, Albin
- Measured
- 0.75 in hail
- Reported by
- Mesonet
- Coordinates
- 41.420, -104.100
Dime sized hail lasted 30 minutes. A total of 1.3 inches of liquid equivilent rainfall fell.
Hail, Laramie
- When
- May 18, 4:10 PM MST to 4:11 PM MST
- Where
- Laramie County, Pine Bluffs
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -104.070
Report recieved via E-Spotter.
Hail, Laramie
- When
- May 18, 4:40 PM MST to 4:41 PM MST
- Where
- Laramie County, 12 mi SSE of Horse Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -105.091
Hail, Laramie
- When
- May 18, 4:55 PM MST to 4:56 PM MST
- Where
- Laramie County, 3 mi NW of Burns
- Measured
- 0.5 in hail
- Crop damage
- $300
- Reported by
- Mesonet
- Coordinates
- 41.211, -104.411
Two inches of hail accumulation on the ground from event.
Tornado, Laramie
- When
- May 18, 5:00 PM MST to 5:04 PM MST
- Where
- Laramie County, 9 mi WSW of Pine Bluffs
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 25 yd
- Reported by
- Storm Chaser
- Coordinates
- 41.120, -104.230
Tornado spotteed 2 miles southeast of Egbert Exit. Exit 391 of Interstate 80.
Tornado, Laramie
- When
- May 18, 5:06 PM MST to 5:07 PM MST
- Where
- Laramie County, 8 mi W of Pine Bluffs
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.170, -104.224
Tornado on ground near County Road 212.
Hail, Laramie
- When
- May 18, 5:06 PM MST to 5:30 PM MST
- Where
- Laramie County, Burns
- Measured
- 0.75 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.370
Ground covered in hail. Damage to siding of house.
Tornado, Laramie
- When
- May 18, 5:15 PM MST to 5:17 PM MST
- Where
- Laramie County, 5 mi W of Pine Bluffs
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.170, -104.166
Brief touchdown of tornado along Interstate 80. No reports of damage.
Hail, Laramie
- When
- May 18, 5:21 PM MST to 5:23 PM MST
- Where
- Laramie County, 4 mi N of Cheyenne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.188, -104.820
Tornado, Laramie
- When
- May 18, 5:21 PM MST to 5:23 PM MST
- Where
- Laramie County, 5 mi W of Pine Bluffs
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 41.170, -104.166
Public report of a tornado along Interstate 80.
Tornado, Laramie
- When
- May 18, 5:24 PM MST to 5:25 PM MST
- Where
- Laramie County, 9 mi W of Pine Bluffs
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -104.243
Three tornadoes on the ground at the same time.
Flash Flood, Laramie
- When
- May 18, 5:40 PM MST to 6:00 PM MST
- Where
- Laramie County, 10 mi NW of Pine Bluffs to 9 mi WNW of Pine Bluffs
- Cause
- Heavy Rain
- Property damage
- $100
- Reported by
- Mesonet
- Coordinates
- 41.272, -104.206
Flash flooding of low lying areas. 1.53 inches total rainfall.
Flash Flood, Laramie
- When
- May 18, 5:41 PM MST to 6:00 PM MST
- Where
- Laramie County, Burns to 1 mi SE of Burns
- Cause
- Heavy Rain
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.370
Flash flooding reported by spotter at Burns exit off of Interstate 80.
Thunderstorm Wind, Laramie
- When
- May 18, 5:41 PM MST to 5:43 PM MST
- Where
- Laramie County, Burns
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.370
Damage to houses and signs in town.
Flash Flood, Laramie
- When
- May 18, 5:50 PM MST to 6:30 PM MST
- Where
- Laramie County, 8 mi W of Pine Bluffs to 8 mi WNW of Pine Bluffs
- Cause
- Heavy Rain
- Property damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -104.224
County Road 219 under water.
Thunderstorm Wind, Laramie
- When
- May 18, 5:55 PM MST to 5:58 PM MST
- Where
- Laramie County, Burns
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.370
Several power poles knocked down.
Tornado, Laramie
- When
- May 18, 5:55 PM MST to 6:00 PM MST
- Where
- Laramie County, Burns
- Rating
- EF2
- Path length
- 1.5 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.180, -104.370
A National Weather Service storm survey determined a tornado that struck Burns Wyoming the evening of May 18 was rated an EF-2. One house lost its roof. Additionally, the storm that spawned the tornado produced hail the size of golfballs which accumulated to over 3 feet in depth.
Flash Flood, Laramie
- When
- May 18, 5:55 PM MST to 6:30 PM MST
- Where
- Laramie County, Burns to 3 mi E of Burns
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.180, -104.370
Lodge Pole Creek flooding. Water over County Road 149 north of Burns.
Flash Flood, Laramie
- When
- May 18, 5:55 PM MST to 6:30 PM MST
- Where
- Laramie County, 1 mi SE of Burns to 1.5 mi SE of Burns
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -104.356
Severe flash flooding southeast of Burns by spotter. A total of 2.32 inches of rainfall in two hours.
Heavy Rain, Laramie
- When
- May 18, 5:55 PM MST to 7:05 PM MST
- Where
- Laramie County, Burns
- Reported by
- Newspaper
- Coordinates
- 41.180, -104.370
Five inches of rain fell in 70 minutes.
Flash Flood, Laramie
- When
- May 18, 6:00 PM MST to 6:30 PM MST
- Where
- Laramie County, 11 mi WNW of Carpenter to 7.5 mi WNW of Carpenter
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Mesonet
- Coordinates
- 41.091, -104.565
Heavy rain lasted 45 minutes. Total of 1.19 inces of rain fell in 45 minutes.
Thunderstorm Wind, Laramie
- When
- May 18, 6:00 PM MST to 6:10 PM MST
- Where
- Laramie County, 3 mi W of Pine Bluffs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.170, -104.128
Center pivots blown over at intersection of County Roads 212 and 158.
Flash Flood, Laramie
- When
- May 18, 6:10 PM MST to 6:45 PM MST
- Where
- Laramie County, 6 mi WNW of Burns to 6.5 mi NW of Burns
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.213, -104.477
Flood damage to a home in Hillsdale.
Flash Flood, Laramie
- When
- May 18, 6:11 PM MST to 6:40 PM MST
- Where
- Laramie County, 15 mi E of Cheyenne to 10 mi ENE of Cheyenne
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -104.532
Flooding on access roads between Archer and Hillsdale at exits 370 and 377 of Interstate 80.
Flash Flood, Laramie
- When
- May 18, 6:15 PM MST to 7:00 PM MST
- Where
- Laramie County, 2 mi N of Burns to 4 mi N of Burns
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.209, -104.370
Highway 215 under water west of U.S. Highway 129.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 18 to 19, 2010$127,000 · EF2 · 76 events
- Wildfire in Michigan, May 18 to 26, 2010$950,000 · 2 events
- Flooding in Iowa, May 18 to 23, 2010$500,000 · 2 events
- Tornado and Flash Flood in Texas, May 18, 2010$65,000 · EF0 · 10 events
- Lightning Strike in Wyoming, May 18, 2010$42,000 · 1 event
- Flood and Hail in Kansas, May 18 to 19, 2010$9,000 · 2.75 in hail · 26 events
- Tornado and Hail in Colorado, May 18, 2010$10,000 · EF0 · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 18, 201056 kt wind · 6 events
- Drought in Wisconsin, May 18 to 31, 20105 events
- Tornado and Flash Flood in Nebraska, May 18, 2010$2,000 · EF0 · 5 events
- Hail and Damaging Winds in Louisiana, May 18 to 19, 2010$6,000 · 1.5 in hail · 5 events
- Winter Weather in Colorado, May 18 to 21, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225719, 225721, 225724, 225725, 225728, 225730, 225732, 225734, 225736, 225741, 225742, 226120, 226122, 226124, 226126, 226127, 226133, 226138, 226140, 226144, 226145, 226147, 226149, 226152, 230883, 226154, 226155, 226157, 226161, 226162.